Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 63, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 28, 2019, 10:31 AM CDT for Allamakee County, Iowa. It took effect at Jun 28, 2019, 12:34 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 10:31 AM CDT (15:31 UTC)
- In effect from
- Jun 28, 2019, 12:34 PM CDT
- Expired
- Jun 30, 2019, 6:24 AM CDT
- In force
- 42 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allamakee County, IA
The radar
The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Upper Iowa River at Dorchester (DCHI4).
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05388250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
246 WGUS43 KARX 281531 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1031 AM CDT Fri Jun 28 2019 .Heavy rainfall overnight resulted in significant rises in water levels along the Upper Iowa River. Minor flooding is expected near near Dorchester Highway 76. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC005-290330- /O.NEW.KARX.FL.W.0063.190628T1734Z-190630T1124Z/ /DCHI4.1.ER.190628T1734Z.190629T1200Z.190629T1724Z.NO/ 1031 AM CDT Fri Jun 28 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Upper Iowa River at Dorchester Hwy 76. * until Sunday morning. * At 10:00 AM Friday the stage was 12.8 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 15.8 feet Saturday morning. The river will fall below flood stage Saturday afternoon. * Impact...At 15.0 feet...Significant agricultural flooding begins. && LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161 4341 9161 $$
2 follow-up statements
183 WGUS83 KARX 282356 FLSARX Flood Statement National Weather Service La Crosse WI 656 PM CDT Fri Jun 28 2019 .Minor flooding continues along the Upper Iowa River near Dorchester Highway 76. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC005-291456- /O.EXT.KARX.FL.W.0063.000000T0000Z-190630T0000Z/ /DCHI4.1.ER.190628T1913Z.190628T2130Z.190629T0600Z.NO/ 656 PM CDT Fri Jun 28 2019 The Flood Warning continues for The Upper Iowa River at Dorchester Hwy 76. * until Saturday evening...Or until the warning is cancelled. * At 6:00 PM Friday the stage was 14.5 feet. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall...Dropping below flood stage by Saturday morning. * Impact...At 14.0 feet...Lowland agricultural areas begin to flood. && LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161 4341 9161 $$ NMB
429 WGUS83 KARX 290804 FLSARX Flood Statement National Weather Service La Crosse WI 304 AM CDT Sat Jun 29 2019 .Water levels along the Upper Iowa River near Dorchester Highway 76 continues to fall. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC005-290834- /O.CAN.KARX.FL.W.0063.000000T0000Z-190630T0000Z/ /DCHI4.1.ER.190628T1913Z.190628T2130Z.190629T0415Z.NO/ 304 AM CDT Sat Jun 29 2019 The Flood Warning is cancelled for The Upper Iowa River at Dorchester Hwy 76. * At 2:00 AM Saturday the stage was 13.4 feet. * Flood stage is 14.0 feet. * Fell below flood stage at 11:15 PM Friday. * Forecast...The river will continue to fall to 11.7 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:13 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 6:13 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 613 AM CDT Fri Jun 28 2019 .SHORT TERM...(Today through Saturday Night) Issued at 231 AM CDT Fri Jun 28 2019 Currently, a broken line of thunderstorms associated with a mid level shortwave trough/weak surface boundary was working southeastward through the area early this morning. Otherwise, temperatures as of 2 am were holding in the mid 60s to near 70. For today, that weak surface boundary will be hovering across central IA into southern WI. Models showing an impressive CAPE pool in place south of this boundary with 0-3km MUCAPE values up to 5-6 kJ/kg. RAP Bufkit indicating cap eroding/auto-convecting in the vicinity of this frontal boundary south of I-90. Fortunately, bulk shear will be rather weak in the 15-20kt range and wet bulb zero up around 13kft (warmer -melting bigger hailstones as they fall). So, thinking we'll see scattered thunderstorms firing mainly south of I- 90 this afternoon with a few possibly containing up to quarter-size hail and strong/gusty winds. CAMs show this convection moving south and dying off later this evening with loss of surface heating. Otherwise, a warm and increasingly humid day on tap for today with highs topping off well into the 80s and dew points in the mid 60s to lower 70s. This will push heat indices into the upper 80s to mid 90s. Partly cloudy/quiet conditions expected Friday night with lows in the 60s/lower 70s. Mid/upper level ridge amplifies over the region Saturday, warming temperatures into the mid 80s/lower 90s. These temperatures combined with dewpoints in the upper 60s to lower 70s will produce heat indices in the 90s to near 100. Models show an MCS moving through the Northern Plains/northern MN Saturday night -staying north of the area. Otherwise, fairly muggy night with lows only dropping into the mid 60s/lower 70s along with similar dew points. .LONG TERM...(Sunday through Thursday) Issued at 231 AM CDT Fri Jun 28 2019 Sunday could be a tricky forecast as the NAM/GFS show an MCS rolling southeast into the area (north of I-94). This could throw a wrench into our temperature forecast if cloud cover/scattered convection decide to linger through the day. Model consensus yielding highs in the upper 80s to the lower 90s, but will have to keep a close eye on how MCS pans out. A cold front pushes southeast into the area Sunday night/Monday for a good chance of thunderstorms. Will have to watch for the possibility of severe storms as well with higher cape values in the 2.5-4 Kj/Kg range and bulk shear of 25-35kt. Upper level ridge flattens out through the rest of the period with several waves rippling through the more high-zonal flow. This will keep shower/thunder chances in with near normal early July temperatures. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 613 AM CDT Fri Jun 28 2019 Showers/storms slowly sinking southward of the KRST/KLSE airports and should be clear of the area by 13z, leaving VFR conditions in its wake. Expecting some regeneration of shra/ts this afternoon along a lingering frontal boundary but thinking this activity will remain south of the KRST/KLSE airports. Could see some lower mvfr cloud cover after 08z tonight along with 3sm br given very moist lower boundary layer from recent rain. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...DAS
Hazardous weather outlook, Jun 28, 4:08 AM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 408 AM CDT Fri Jun 28 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 408 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms will continue today mainly along and south of I-90. A few of these storms will be capable of large hail and strong to damaging winds. In addition, these storms will be capable of heavy rainfall which could lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be on and off chances for thunderstorms from Sunday afternoon through Thursday. At this time, it is too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Rainfall, hail, wind, or reports of any flooding today would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
In the hours before
Local storm report, Jun 28, 9:41 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HEAVY RAIN MELROSE 44.13N 91.00W
06/28/2019 M3.25 INCH JACKSON WI PUBLIC
&&
JSBLocal storm report, Jun 28, 10:05 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HEAVY RAIN 2 WSW ROCHESTER 44.01N 92.51W
06/28/2019 M6.00 INCH OLMSTED MN PUBLIC
REPORTED AT 1195 W CIRCLE DR SW, ROCHESTER,
MN 55902.
&&
JSBLocal storm report, Jun 28, 10:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN ALMA 44.32N 91.91W
06/28/2019 M3.50 INCH BUFFALO WI PUBLIC
&&
JSBLocal storm report, Jun 28, 10:16 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1016 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM FLASH FLOOD 2 N BYRON 44.07N 92.65W
06/28/2019 OLMSTED MN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED FARMER LOST 40
TO 60 CATTLE.
0730 AM FLASH FLOOD NEW HAMPTON 43.06N 92.32W
06/28/2019 CHICKASAW IA PUBLIC
STORM SEWERS ARE AT CAPACITY AND AS A RESULT
THE WATER IS BACKING ONTO THE ROADS.
0658 AM FLASH FLOOD 3 SW GENOA 44.08N 92.65W
06/28/2019 OLMSTED MN PUBLIC
CAMPGROUND FLOODED AT OXBOW PARK. AT LEAST 1
CAR WAS FLOODED.
0555 AM FLASH FLOOD 3 S WEST CONCORD 44.11N 92.90W
06/28/2019 DODGE MN PUBLIC
TRUCK TRIED TO DRIVE THROUGH A FLOODED AREA
ALONG HIGHWAY 56 BETWEEN DODGE CENTER AND
WEST CONCORD. IT WAS SWEPT OFF ROAD INTO A
NEARBY FIELD. PASSENGERS ARE OK.
0555 AM FLASH FLOOD 2 SE DOUGLAS 44.09N 92.54W
06/28/2019 OLMSTED MN PUBLIC
FLASH FLOODING ALONG WEATHERSTONE DRIVE
NORTHWEST.
0542 AM FLASH FLOOD KASSON 44.02N 92.75W
06/28/2019 DODGE MN PUBLIC
HIGHWAY 14 FLOODED IN BOTH DIRECTIONS.
0500 AM FLASH FLOOD 2 SW WASIOJA 44.06N 92.85W
06/28/2019 DODGE MN EMERGENCY MNGR
NUMEROUS REPORTS OF ROADS UNDER WATER
BEGINNING TO COME INTO DISPATCH ACROSS MUCH
OF NORTHERN DODGE COUNTY.
0458 AM FLASH FLOOD 4 S ROCHESTER 43.95N 92.47W
06/28/2019 OLMSTED MN PUBLIC
HIGHWAY US 63 FLOODED.
0430 AM FLASH FLOOD 4 N STEWARTVILLE 43.91N 92.50W
06/28/2019 OLMSTED MN OTHER FEDERAL
RUNWAYS FLOODED AT ROCHESTER INTERNATIONAL
AIRPORT.
&&Local storm report, Jun 28, 10:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLASH FLOOD CHATFIELD 43.84N 92.19W
06/28/2019 FILLMORE MN PUBLIC
COUNTY ROAD 2 IS FLOODED NEAR THE PARK.
&&
JSBLocal storm report, Jun 28, 10:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1030 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN HARMONY 43.55N 92.01W
06/28/2019 M3.80 INCH FILLMORE MN PUBLIC
2.80 INCHES OF RAIN FELL OVERNIGHT.
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:47 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Clayton, Fayette, Winneshiek | 58 min |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.